Article Text

PDF

Neuroleptic malignant syndrome in the acquired immunodeficiency syndrome.
  1. J. L. Hernández,
  2. L. Palacios-Araus,
  3. S. Echevarría,
  4. A. Herrán,
  5. J. F. Campo,
  6. J. A. Riancho
  1. Department of Internal Medicine, Hospital Marqués de Valdecilla, University of Cantabria, Santander, Spain.

    Abstract

    Patients infected by the human immunodeficiency virus are predisposed to many infectious and noninfectious complications and often receive a variety of drugs. Furthermore, they seem to have a particular susceptibility to idiosyncratic adverse drug reactions. It is therefore surprising that only a few cases of the neuroleptic malignant syndrome have been described in patients with the acquired immunodeficiency syndrome. A high index of suspicion is required to diagnose the neuroleptic malignant syndrome in these patients, as its usual manifestations, including fever and altered consciousness, are frequently attributed to an underlying infection.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.